Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 107, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 23, 2016, 3:11 PM EDT for Fayette County, Raleigh County, West Virginia. It was in force for 19 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2016, 3:11 PM EDT (19:11 UTC)
- Expired
- Jun 23, 2016, 3:30 PM EDT
- In force
- 19 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Fayette County, WV, Raleigh County, WV
The radar
The Charleston,WV radar (KRLX), 92 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 3:15 PM EDT | HAIL 2 | 1 E Meadow Bridge, WV | |
| Jun 23, 3:15 PM EDT | HAIL 2 | 2 W Meadow Bridge, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 3:01 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1051 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.3
The text
As transmitted.
658
WUUS51 KRLX 231911
SVRRLX
WVC019-081-231930-
/O.NEW.KRLX.SV.W.0107.160623T1911Z-160623T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
311 PM EDT THU JUN 23 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL RALEIGH COUNTY IN SOUTHEASTERN WEST VIRGINIA...
SOUTHEASTERN FAYETTE COUNTY IN SOUTHEASTERN WEST VIRGINIA...
* UNTIL 330 PM EDT
* AT 309 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF SANDSTONE...MOVING SOUTHEAST AT 45 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PINEY VIEW AND MEADOW BRIDGE.
THIS INCLUDES INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 129
AND 137.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR SOUTHEASTERN
WEST VIRGINIA.
LAT...LON 3770 8091 3771 8096 3781 8111 3789 8111
3796 8100 3791 8078 3787 8075 3787 8081
3782 8094 3777 8089 3776 8089 3774 8092
3772 8089 3769 8088 3768 8088 3767 8090
TIME...MOT...LOC 1909Z 291DEG 39KT 3786 8098
HAIL...1.50IN
WIND...60MPH
$$
CHARNICK2 follow-up statements
272
WWUS51 KRLX 231922
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
322 PM EDT THU JUN 23 2016
WVC019-081-231930-
/O.CON.KRLX.SV.W.0107.000000T0000Z-160623T1930Z/
RALEIGH WV-FAYETTE WV-
322 PM EDT THU JUN 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR EAST CENTRAL RALEIGH AND SOUTHEASTERN FAYETTE COUNTIES...
AT 321 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ELTON...OR
NEAR SANDSTONE...MOVING EAST AT 45 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MEADOW BRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR SOUTHEASTERN
WEST VIRGINIA.
LAT...LON 3770 8091 3771 8096 3778 8100 3785 8099
3793 8088 3791 8078 3787 8075 3787 8081
3782 8094 3777 8089 3776 8089 3774 8092
3772 8089 3769 8088 3768 8088 3767 8090
TIME...MOT...LOC 1921Z 291DEG 39KT 3781 8082
HAIL...1.50IN
WIND...60MPH
$$
25954
WWUS51 KRLX 231926
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
326 PM EDT THU JUN 23 2016
WVC019-081-231936-
/O.EXP.KRLX.SV.W.0107.000000T0000Z-160623T1930Z/
RALEIGH WV-FAYETTE WV-
326 PM EDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RALEIGH AND
SOUTHEASTERN FAYETTE COUNTIES WILL EXPIRE AT 330 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR SOUTHEASTERN
WEST VIRGINIA.
LAT...LON 3770 8091 3771 8096 3778 8100 3785 8099
3793 8088 3791 8078 3787 8075 3787 8081
3782 8094 3777 8089 3776 8089 3774 8092
3772 8089 3769 8088 3768 8088 3767 8090
TIME...MOT...LOC 1925Z 291DEG 39KT 3781 8082
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:07 PM EDT, 4 minutes earlier.
Area forecast discussion, Jun 23, 3:07 PM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
307 PM EDT THU JUN 23 2016
.SYNOPSIS...
Cold front triggers more severe thunderstorms this evening. It
and low pressure center cross Friday. High pressure for the
weekend. Another cold front early next week.
&&
.NEAR TERM /THROUGH FRIDAY/...
Significant weather ahead for this afternoon. On going
thunderstorms this morning has caused numerous flooding issues
throughout the region and that threat will persist into this
evening in moisture rich air mass. Shortwave trough is pushing
southward...currently over Northern Ohio and will kick off severe
thunderstorms...supercells...with damaging winds...large
hail...and even a few tornadoes is likely this afternoon into this
evening. Breaks in the clouds has allowed for heating across the
southern half of the forecast area and CAPE values in the order of
2000 J/KG. 0-6km wind shear near 50kts and 0-1km Storm Relative
Helicity over 200 m^2/s^2 suggest that supercells are likely with
tornadoes possible. SPC Sig Tor parameter of 2 across our Southern
Forecast counties suggest that a strong longer lived tornado (EF2
and up) could be a possibility...and areas where remaining outflow
boundaries are from morning convection will be a prime location
for a spin up. However...it should be noted that the main threat
today will be large hail and damaging winds...as well as severe
flooding.
Storms will start to wind down later tonight but showers may
linger until after midnight. Widespread fog will develop as skies
clear...winds go light and dense fog is likely in some areas due
to all the rainfall that today.
Conditions will be much improved tomorrow end our string of severe
weather.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
Any remaining showers/thunderstorms should dissipate Friday
evening as a high pressure system builds into the area. This high
will remain for Saturday into Sunday. Some moisture in advance of
the next cold front could arrive late Sunday...so can not rule out
a few showers or thunderstorms late in the day.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Used an ECMWF and GFS blend for Sunday night into Monday. Then
added ECMWF ensemble mean and GEFS mean for Tuesday...relying even
more on the means for Wednesday and Thursday. This would have
moisture in advance of the next front for Sunday night...with a
weak front pushing through on Monday. A stronger front would then
move through on Tuesday...but with less moisture available. High
pressure will then build in behind the front on Wednesday. Another
system arrives late Thursday.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
Afternoon heating and the approach of a cold front is starting to
kick off more thunderstorms across the area and these storms will
persist into the evening hours. There may again be several lines
of convection, making timing very difficult.
the showers and thunderstorms should wane tonight, with lingering
showers in its wake, and fog and stratus forming overnight could
bring IFR conditions to most locations.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...
FORECAST CONFIDENCE: LOW.
ALTERNATE SCENARIOS: Timing of changing conditions associated
with thunderstorms will vary. Fog and stratus formation overnight
tonight may vary.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY M M M M M M M H H H H M
HTS CONSISTENCY M M M M M M H H H H H M
BKW CONSISTENCY M H M M M M H H M M M M
EKN CONSISTENCY M H M M H H H H H M M L
PKB CONSISTENCY M M M H H H H H H H H M
CKB CONSISTENCY H H M M M H H H H M M M
AFTER 18Z FRIDAY...
IFR possible in stratus and fog Friday morning.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch until midnight EDT tonight for WVZ005>011-
013>020-024>040-046-047.
OH...Flash Flood Watch until midnight EDT tonight for OHZ066-067-
075-076-083>087.
KY...Flash Flood Watch until midnight EDT tonight for KYZ101>103-
105.
VA...Flash Flood Watch until midnight EDT tonight for VAZ003-004.
&&
SYNOPSIS...RPY/MPK
NEAR TERM...MPK
SHORT TERM...RPY
LONG TERM...RPY
AVIATION...MPKHazardous weather outlook, Jun 23, 3:04 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 304 PM EDT THU JUN 23 2016 KYZ101>103-105-OHZ075-083>087-VAZ003-004-WVZ005>009-013>018-024>029- 033>037-241915- GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV- WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- 304 PM EDT THU JUN 23 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 289 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS OF SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-076-WVZ010-011-019-020-030>032-038>040-046-047-241915- PERRY-MORGAN-WASHINGTON-PLEASANTS-TYLER-RITCHIE-DODDRIDGE-LEWIS- HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 304 PM EDT THU JUN 23 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO...AND PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KISTNER
In the hours before
Local storm report, Jun 23, 2:11 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
211 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM FLASH FLOOD 2 NE CRAIGSVILLE 38.35N 80.63W
06/23/2016 NICHOLAS WV PUBLIC
6 INCHES OF STANDING WATER IN BASEMENT... BACK YARD
FLOODED. BARN RUN OVERFLOWING ITS BANKS.
&&
EVENT NUMBER RLX1601089
COOPERSpecial weather statement, Jun 23, 2:11 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
211 PM EDT THU JUN 23 2016
KYZ102-105-WVZ005-006-013-014-024>026-232015-
CARTER-LAWRENCE-CABELL-BOONE-LOGAN-MINGO-PUTNAM-WAYNE-LINCOLN-
211 PM EDT THU JUN 23 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT LAWRENCE...
NORTHWESTERN MINGO...WAYNE...NORTHWESTERN BOONE...LINCOLN AND
NORTHWESTERN LOGAN COUNTIES...
AT 209 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR
WEBBVILLE...OR 7 MILES NORTH OF BLAINE...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MADISON...LOUISA...LOGAN...WAYNE...HAMLIN...BLAINE...
GRAYSON LAKE STATE PARK...YATESVILLE LAKE STATE PARK...
CHAPMANVILLE...FORT GAY...ULYSSES...KIAHSVILLE...CENTERVILLE...
CHARLEY...EAST LYNN LAKE...CHIEF LOGAN STATE...WEBBVILLE...
SPURLOCKVILLE...HARTS AND DUNLOW.
THIS INCLUDES ROUTE 119 BETWEEN MILE MARKERS 28 AND 62.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3822 8306 3831 8189 3819 8182 3818 8180
3821 8181 3810 8171 3785 8188 3789 8243
3796 8253 3790 8260 3791 8272 3800 8294
3797 8302 3804 8300 3812 8289 3817 8292
3820 8301 3818 8305
TIME...MOT...LOC 1809Z 270DEG 27KT 3813 8290
21Local storm report, Jun 23, 2:57 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
257 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HEAVY RAIN POMEROY 39.03N 82.03W
06/23/2016 E4.50 INCH MEIGS OH LAW ENFORCEMENT
ST RTE 124 SHERIFF OFFICE AT POMEROY
&&
EVENT NUMBER RLX1601090
MECLocal storm report, Jun 23, 2:59 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
259 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 2 NW OAK HILL 38.00N 81.17W
06/23/2016 E0.70 INCH FAYETTE WV PUBLIC
&&
EVENT NUMBER RLX1601091
MECLocal storm report, Jun 23, 3:10 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
310 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HEAVY RAIN 2 NW SANDYVILLE 38.93N 81.69W
06/23/2016 M5.75 INCH JACKSON WV TRAINED SPOTTER
MEASUERED SINCE 1030 AM
&&
EVENT NUMBER RLX1601092
MECLocal storm report, Jun 23, 3:11 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
311 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL OAK HILL 37.98N 81.15W
06/23/2016 E1.50 INCH FAYETTE WV BROADCAST MEDIA
&&
EVENT NUMBER RLX1601093
MECThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:33 AM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Pleasants, Ritchie, Tyler, Wood | 42 min |
| Jun 23, 2:38 AM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Ritchie, Tyler, Wood | 37 min |
| Jun 23, 3:14 AM EDT | Severe Thunderstorm Warning | RLX | Barbour, Doddridge, Gilmer, Harrison, Lewis, Ritchie and 1 more | 31 min |
| Jun 23, 3:40 AM EDT | Severe Thunderstorm Warning | RLX | Braxton, Gilmer, Lewis, Randolph, Upshur, Webster | 50 min |
| Jun 23, 4:08 AM EDT | Flash Flood Warning | RLX | Doddridge, Gilmer, Harrison, Lewis, Pleasants, Ritchie and 2 more | 3 hr |
| Jun 23, 4:10 AM EDT | Severe Thunderstorm Warning | RLX | Cabell, Jackson, Mason, Putnam | 50 min |
| Jun 23, 4:54 AM EDT | Flash Flood Warning | RLX | Barbour, Harrison, Lewis, Randolph, Upshur | 3 hr |
| Jun 23, 5:11 AM EDT | Severe Thunderstorm Warning | RLX | Boone, Cabell, Clay, Fayette, Jackson, Kanawha and 5 more | 64 min |
| Jun 23, 5:35 AM EDT | Special Weather Statement | RLX | Clay, Nicholas, Pocahontas, Webster | 55 min |
| Jun 23, 5:37 AM EDT | Severe Thunderstorm Warning | RLX | Braxton, Clay, Nicholas, Pocahontas, Webster | 53 min |
| Jun 23, 6:17 AM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason, Putnam, Wayne | 43 min |
| Jun 23, 6:54 AM EDT | Areal Flood Warning | RLX | Doddridge, Gilmer, Lewis, Ritchie | 3 hr |
| Jun 23, 6:58 AM EDT | Severe Thunderstorm Warning | RLX | Boone, Cabell, Kanawha, Lincoln, Logan, Mason and 3 more | 47 min |
| Jun 23, 7:39 AM EDT | Special Weather Statement | RLX | Clay, Fayette, Kanawha, Nicholas | 81 min |
| Jun 23, 7:42 AM EDT | Special Weather Statement | RLX | Boone, Cabell, Calhoun, Clay, Fayette, Jackson and 13 more | 2 hr |
| Jun 23, 7:47 AM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Lincoln, Logan, McDowell and 4 more | 43 min |
| Jun 23, 8:07 AM EDT | Severe Thunderstorm Warning | RLX | Fayette, Nicholas, Pocahontas, Raleigh, Webster | 23 min |
| Jun 23, 8:09 AM EDT | Special Weather Statement | RLX | Barbour, Braxton, Gilmer, Harrison, Lewis, Pocahontas and 3 more | 2 hr |
| Jun 23, 8:17 AM EDT | Special Weather Statement | RLX | Pleasants, Wood | 118 min |
| Jun 23, 8:27 AM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Logan, McDowell, Mingo and 2 more | 33 min |
| Jun 23, 8:35 AM EDT | Areal Flood Warning | RLX | Barbour, Braxton, Lewis, Pocahontas, Randolph, Upshur and 1 more | 8 hr |
| Jun 23, 8:48 AM EDT | Special Weather Statement | RLX | Cabell | 42 min |
| Jun 23, 10:14 AM EDT | Areal Flood Warning | RLX | Braxton, Calhoun, Doddridge, Gilmer, Harrison, Jackson and 6 more | 3 hr |
| Jun 23, 10:24 AM EDT | Special Weather Statement | RLX | Boone, Braxton, Clay, Fayette, Kanawha, Lincoln and 5 more | 2 hr |
| Jun 23, 11:05 AM EDT | Special Weather Statement | RLX | Fayette | 55 min |
| Jun 23, 12:02 PM EDT | Special Weather Statement | RLX | Clay, Fayette, Jackson, Kanawha, Nicholas, Putnam and 2 more | 58 min |
| Jun 23, 12:25 PM EDT | Flash Flood Warning | RLX | Fayette, Nicholas, Pocahontas, Webster | 6 hr |
| Jun 23, 1:01 PM EDT | Areal Flood Warning | RLX | Boone, Braxton, Calhoun, Clay, Fayette, Gilmer and 5 more | 5 hr |
| Jun 23, 1:09 PM EDT | Areal Flood Warning | RLX | Braxton, Calhoun, Doddridge, Gilmer, Harrison, Lewis and 3 more | 2 hr |
| Jun 23, 2:04 PM EDT | Areal Flood Warning | RLX | Jackson, Mason, Roane, Wirt, Wood | 3 hr |
| Jun 23, 2:11 PM EDT | Special Weather Statement | RLX | Lincoln, Wayne | 2 hr |
| Jun 23, 2:11 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Raleigh | 34 min |
| Jun 23, 2:42 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Raleigh | 33 min |
| Jun 23, 3:03 PM EDT | Flash Flood Warning | RLX | Nicholas | 13 hr |
| Jun 23, 3:16 PM EDT | Special Weather Statement | RLX | Jackson, Mason, Roane | 44 min |
| Jun 23, 3:21 PM EDT | Areal Flood Warning | RLX | Braxton, Calhoun, Clay, Doddridge, Gilmer, Harrison and 7 more | 3 hr |
| Jun 23, 3:22 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Roane | 23 min |
| Jun 23, 3:33 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Mason, Putnam | 27 min |
| Jun 23, 3:34 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 26 min |
| Jun 23, 3:44 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Kanawha, Roane | 31 min |
| Jun 23, 3:55 PM EDT | Severe Thunderstorm Warning | RLX | Cabell | 35 min |
| Jun 23, 4:11 PM EDT | Special Weather Statement | RLX | Kanawha | 49 min |
| Jun 23, 4:29 PM EDT | Areal Flood Warning | RLX | Braxton, Lewis, Pocahontas, Randolph, Upshur, Webster | 3 hr |
| Jun 23, 4:30 PM EDT | Special Weather Statement | RLX | Kanawha | 30 min |
| Jun 23, 4:46 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Wayne | 29 min |
| Jun 23, 4:52 PM EDT | Flash Flood Warning | RLX | Wayne | 3 hr |
| Jun 23, 4:57 PM EDT | Areal Flood Warning | RLX | Jackson, Mason, Roane, Wirt, Wood | 3 hr |
| Jun 23, 5:15 PM EDT | Special Weather Statement | RLX | Wayne | 60 min |
| Jun 23, 5:24 PM EDT | Special Weather Statement | RLX | Jackson, Mason | 66 min |
| Jun 23, 5:34 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason | 26 min |
| Jun 23, 5:37 PM EDT | River Flood Warning | RLX | Clay, Kanawha | 20 hr |
| Jun 23, 5:51 PM EDT | Areal Flood Warning | RLX | Boone, Braxton, Calhoun, Clay, Fayette, Gilmer and 5 more | 3 hr |
| Jun 23, 5:58 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Roane, Wirt | 32 min |
| Jun 23, 6:04 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Logan, Mingo | 26 min |
| Jun 23, 6:06 PM EDT | Special Weather Statement | RLX | Raleigh, Wyoming | 39 min |
| Jun 23, 6:10 PM EDT | Areal Flood Warning | RLX | Cabell, Jackson, Kanawha, Lincoln, Mason, Putnam and 1 more | 3 hr |
| Jun 23, 6:11 PM EDT | River Flood Warning | RLX | Nicholas, Webster | 20 hr |
| Jun 23, 6:13 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan, Raleigh, Wyoming | 32 min |
| Jun 23, 6:15 PM EDT | Flash Flood Warning | RLX | Clay, Kanawha | 3 hr |
| Jun 23, 6:17 PM EDT | River Flood Warning | RLX | Kanawha | 27 hr |
| Jun 23, 6:29 PM EDT | Flash Flood Warning | RLX | Fayette, Nicholas, Pocahontas, Webster | 3 hr |
| Jun 23, 6:30 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Jackson, Kanawha, Mason, Putnam | 30 min |
| Jun 23, 6:44 PM EDT | Severe Thunderstorm Warning | RLX | Raleigh, Wyoming | 31 min |
| Jun 23, 6:46 PM EDT | Special Weather Statement | RLX | Wyoming | 29 min |
| Jun 23, 7:00 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Wyoming | 60 min |
| Jun 23, 7:16 PM EDT | River Flood Warning | RLX | Fayette, Nicholas | 10 hr |
| Jun 23, 7:19 PM EDT | Special Weather Statement | RLX | Cabell | 26 min |
| Jun 23, 7:28 PM EDT | Areal Flood Warning | RLX | Braxton, Lewis, Pocahontas, Randolph, Upshur, Webster | 62 min |
| Jun 23, 7:40 PM EDT | Flash Flood Warning | RLX | Wayne | 2 hr |
| Jun 23, 7:57 PM EDT | Areal Flood Warning | RLX | Jackson, Mason, Roane | 3 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.